MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT PLUS PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT PLUS PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE
Model Number 6900P
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Regurgitation which develops progressively over time can be due to a number of issues including patient related factors or structural valve deterioration.Structural valve deterioration (svd) is the most common reason for bioprosthesis explants and encompasses multiple failure modes, including calcification, non-calcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes may occur singularly or concomitantly.Regurgitation may also develop progressively if host fibrotic tissue, or pannus, grows onto the bioprosthetic valve.Pannus, a cause of nonstructural dysfunction, may interfere with functionality of the device by restricting the leaflet motion leading to abnormal coaptation.Alternatively, nonstructural dysfunction (nsvd) may also play a role in the development of valvular stenosis.The root cause of this event cannot be conclusively determined with the available information.However, the regurgitation in this case was most likely impacted by the progression of the patient's underlying valvular disease pathology with or without structural valve deterioration and/or nonstructural dysfunction.The subject device is not available for evaluation, as it remains implanted in the patient.The device history record (dhr) was not reviewed as the reported event does not allege a malfunction that could be related to an edwards manufacturing deficiency and/or one was not confirmed through investigation.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Edwards received notification that this patient with a 29mm 6900p mitral valve underwent a valve-in-valve procedure after an implant duration of 11 years and four (4) months due to severe intravalvular regurgitation.Structural deterioration of the valve or a perforation in the posteromedial aspect of the valve was suspected.There was no evidence of paravalvular dehiscence or leak.A 29mm sapien 3 transcatheter valve was implanted within the surgical edwards valve using the trans-septal approach.After the procedure, mitral valve was in good position with reasonable lv function.The patient was discharged to the critical care unit in stable condition.
 
Additional Manufacturer Narrative
H11: based on the additional information obtained, this event is no longer considered reportable and this correction is being submitted.
 
Event or Problem Description
Additional information received: as per surgeon response, did not feel the valve failed prematurely.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT PLUS PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
MDR Report Key11380741
Report Number2015691-2021-01452
Device Sequence Number19799784
Product Code DYE
UDI-Device Identifier00690103152654
UDI-Public00690103152654
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P860057/S01
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6900P
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date02/25/2021
Supplement Report FDA Received Date04/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age75 YR